Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 102, NWS Chicago, IL

December 4, 2021

NWS Chicago, IL issued this small craft advisory at Dec 4, 2021, 10:16 AM CST. It took effect at Dec 5, 2021, 4:00 AM CST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2021, 10:16 AM CST (16:16 UTC)
In effect from
Dec 5, 2021, 4:00 AM CST
Expired
Dec 6, 2021, 12:00 AM CST
In force
20 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

111 
WHUS73 KLOT 041616
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1016 AM CST Sat Dec 4 2021

LMZ743>745-050030-
/O.CON.KLOT.SC.Y.0101.000000T0000Z-211204T2100Z/
/O.NEW.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.EXT.KLOT.GL.A.0015.211206T0600Z-211207T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1016 AM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...For the first Small Craft Advisory, significant waves up
  to 6 ft. For the second Small Craft Advisory, southeast to south
  winds up to 30 kt. For the Gale Watch, west gales up to 35 to 40
  kt, significant waves up to 9 ft, and occasional waves up to 12
  ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 3 PM CST this 
  afternoon. For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ742-050030-
/O.NEW.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.EXT.KLOT.GL.A.0015.211206T0600Z-211207T0000Z/
Northerly Island to Calumet Harbor IL-
1016 AM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast to south winds up
  to 30 kt. For the Gale Watch, west gales to 35 kt to 40 kt
  possible. Significant waves up to 6 ft and occasional waves up
  to 8 ft Sunday and Sunday night.

* WHERE...Northerly Island to Calumet Harbor IL.

* WHEN...For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740-741-050030-
/O.EXT.KLOT.GL.A.0015.211205T1000Z-211207T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
1016 AM CST Sat Dec 4 2021

...GALE WATCH NOW IN EFFECT FROM EARLY SUNDAY THROUGH MONDAY 
AFTERNOON...

* WHAT...Southeast to south gale force gusts to 35 kt possible on
  Sunday morning then west gales to 35 to 40 kt after midnight
  Sunday night through Monday. Significant waves up to 9 ft and
  occasional waves up to 12 ft on Sunday.

* WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette 
  Harbor to Northerly Island IL.

* WHEN...From late tonight through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
6 follow-up statements
123 
WHUS73 KLOT 042120
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
320 PM CST Sat Dec 4 2021

LMZ743>745-050530-
/O.EXP.KLOT.SC.Y.0101.000000T0000Z-211204T2100Z/
/O.CON.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.EXT.KLOT.GL.A.0015.211206T0600Z-211206T2100Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
320 PM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...For the Small Craft Advisory, southeast to south winds to
  30 kt. For the Gale Watch, west gales to 35 to 40 kt, significant
  waves up to 9 ft, and occasional waves up to 12 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740-741-050530-
/O.EXA.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.EXT.KLOT.GL.A.0015.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
320 PM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT
CST SUNDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast to south winds to
  30 kt with a few 35 kt gale gusts possible Sunday morning,
  significant waves up to 8 ft, and occasional waves up to 10 ft.
  For the Gale Watch, west gales to 35 to 40 kt.

* WHERE...Winthrop Harbor to Wilmette Harbor IL and Wilmette 
  Harbor to Northerly Island IL.

* WHEN...For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ742-050530-
/O.CON.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.EXT.KLOT.GL.A.0015.211206T0600Z-211206T2100Z/
Northerly Island to Calumet Harbor IL-
320 PM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...
...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast to south winds to
  30 kt with a few 35 kt gale gusts possible Sunday morning,
  significant waves up to 8 ft, and occasional waves up to 10 ft.
  For the Gale Watch, west gales to 35 to 40 kt.

* WHERE...Northerly Island to Calumet Harbor IL.

* WHEN...For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
271 
WHUS73 KLOT 050348
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
948 PM CST Sat Dec 4 2021

LMZ740>745-051200-
/O.CON.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.CON.KLOT.GL.A.0015.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
948 PM CST Sat Dec 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
MIDNIGHT CST SUNDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southeast to south winds 
  to 30 kt. For the Gale Watch, west gales to 35 to 40 kt, 
  significant waves up to 9 ft, and occasional waves up to 12 ft.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...For the Small Craft Advisory, from 4 AM Sunday to 
  midnight CST Sunday night. For the Gale Watch, from late 
  Sunday night through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
328 
WHUS73 KLOT 050914
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
314 AM CST Sun Dec 5 2021

LMZ740>745-051715-
/O.CON.KLOT.SC.Y.0102.211205T1000Z-211206T0600Z/
/O.UPG.KLOT.GL.A.0015.211206T0600Z-211206T2100Z/
/O.NEW.KLOT.GL.W.0020.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
314 AM CST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST
MONDAY...

* WHAT...For the Gale Warning, west gales to 35 kt. Significant
  waves to 10 ft. Occasional waves to 13 ft. For the Small Craft
  Advisory, southeast winds to 30 kt with a few gale gusts to 35
  kt. Significant wave to 9 ft. Occasional waves to 12 ft.

* WHERE...Portions of Lake Michigan. 

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Monday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
573 
WHUS73 KLOT 051537
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
937 AM CST Sun Dec 5 2021

LMZ740>745-052345-
/O.CON.KLOT.SC.Y.0102.000000T0000Z-211206T0600Z/
/O.CON.KLOT.GL.W.0020.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
937 AM CST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST MONDAY...

* WHAT...For the Gale Warning, west gales to 35 kt. Significant 
  waves to 10 ft. Occasional waves to 13 ft. For the Small Craft 
  Advisory, southeast winds to 30 kt with a few gale gusts to 35 
  kt. Significant wave to 9 ft. Occasional waves to 12 ft.

* WHERE...Portions of Lake Michigan. 

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Monday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
347 
WHUS73 KLOT 052038
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
238 PM CST Sun Dec 5 2021

LMZ740>745-060445-
/O.CON.KLOT.SC.Y.0102.000000T0000Z-211206T0600Z/
/O.CON.KLOT.GL.W.0020.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
238 PM CST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST MONDAY...

* WHAT...For the Gale Warning, west gales to 40 kt. Significant
  waves to 11 ft and occasional waves to 14 ft, with highest in
  the Indiana nearshore. For the Small Craft Advisory, south winds
  to 25 kt. Significant wave to 6 ft. Occasional waves to 8 ft.

* WHERE...Portions of Lake Michigan. 

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Monday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
971 
WHUS73 KLOT 060331
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
931 PM CST Sun Dec 5 2021

LMZ740>745-061145-
/O.CON.KLOT.SC.Y.0102.000000T0000Z-211206T0600Z/
/O.CON.KLOT.GL.W.0020.211206T0600Z-211206T2100Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
931 PM CST Sun Dec 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY...

* WHAT...For the Gale Warning, west gales to 40 kt. Significant 
  waves to 11 ft and occasional waves to 14 ft, with highest in 
  the Indiana nearshore. For the Small Craft Advisory, south 
  winds to 25 kt. Significant wave to 6 ft. Occasional waves to 
  8 ft.

* WHERE...Portions of Lake Michigan.

* WHEN...For the Gale Warning, from midnight tonight to 3 PM CST 
  Monday. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 5:46 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 4, 5:46 AM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
546 AM CST Sat Dec 4 2021

.SHORT TERM...
Issued at 312 AM CST Sat Dec 4 2021

Through Sunday...

Primary forecast concerns include fog this morning, mixed precip
potential Sunday morning and winds Sunday.

Fog developed ahead of a cold front late Friday evening and as the
front has moved into northern IL, the fog as well as low clouds,
have continued to spread south. While some locations are
reporting quarter mile visibility, most of the webcams are not
showing widespread dense fog and allowed the dense fog advisory to
expire at 08z. There will still be patchy dense fog through
sunrise, especially across north central IL and northwest IN with
widespread dense fog just east of the cwa, that may spread into
northwest IN. Confidence is fairly low for how long it will take
for this fog to dissipate this morning. Some improvement is
expected from the north but for most of the area, it will likely
have to slowly burn off/lift through the morning. Again confidence
is low. Once the fog and lower clouds dissipate, there may be
increasing mid clouds, currently over northwest IA and southern
MN.

High pressure will move across the area this evening with warm air
advection overnight into Sunday morning ahead of the next system.
Depending on cloud cover, temps are expected to drop quickly this
evening and likely become steady overnight with temps near or just
below freezing by daybreak Sunday morning, away from the lake. If
precipitation were to begin early enough, around 12z Sunday, there
would be concern for light freezing rain. However, much of the
latest guidance is in agreement with precipitation not developing
until mid or late Sunday morning and by that time, temperatures at
the surface are expected to be above freezing. Thus with this
forecast, have all liquid rain in the forecast starting mid/late
Sunday morning. Best timing for rain still looks to be Sunday
afternoon and there is more uncertainty with qpf amounts, with the
NAM in particular rather light with rainfall amounts.

Light winds Saturday evening will shift southeasterly early Sunday
morning and more southerly by midday Sunday. Speeds and gusts will
steadily increase after sunrise and there may be a period where
winds are gusting into the 35-40 mph range. cms

&&

.LONG TERM...
Issued at 312 AM CST Sat Dec 4 2021

Sunday night through Friday...

Warm conveyor-driven precipitation will be peeling east of the
region at the start of the long term portion of the forecast on
Sunday evening. The low-levels will remain decidedly above
freezing until well after the cessation of precipitation, so no
concerns with a changeover.

Cold advection is set to plow into the region through Sunday
evening, and as lapse rates quickly steepen in the deepening
boundary layer, wind gusts should commensurately increase.
Forecast soundings suggest we should be able to at least
occasionally mix into the 850 mb jet, and with winds at this level
near 45 kts, have bumped our wind gusts up Sunday evening and
through Monday morning right up against Wind Advisory Criteria for
locales along and north of I-80. Latest guidance suggests the
period of strongest winds may focus on the 3 AM - Noon timeframe
on Monday, but we look to remain quite gusty through the afternoon
before things rapidly decouple with the loss of heating on Monday
evening. Too early for wind headlines right now, but if trends
continue, we may be headed for a Wind Advisory across parts of
northern Illinois. Temperatures in the upper 20s/near 30 combined
with the strong west to northwest winds will yield a really raw
and unpleasant day on Monday. The threat for gusty snow
showers/squalls appears to be diminishing with this system given
the amount of dry air being injected above the boundary layer, but
the combination of a lagging vort lobe and mixing into the base
of the Dendritic Growth Zone suggests wind-blown flurries/light
snow showers will be possible, mainly early Monday morning before
things dry out.

Arctic high pressure builds in Monday evening and overnight and
looks to set the stage for some of the coldest readings of the
season so far. There is some small degree of uncertainty regarding
the floor on overnight temperatures with some guidance tossing
increasing mid-level cloud cover our way late, but this may be too
little, too late to make much of a difference. Knocked overnight
temperatures down into the single digits across interior portions
of northern Illinois, with low to mid teens elsewhere. While we'll
lose wind gusts through the evening and overnight, there may be
just enough of a lingering breeze to send wind chills to near and
below 0 in the coldest spots early Tuesday morning.

The reprieve from precipitation chances is short-lived, with
guidance continuing to key in on another (this time lower
amplitude) wave pushing across the Nation's heartland on Tuesday.
The ECMWF and its ensembles have been pretty consistent with this
feature, suggesting a corridor of upper jet and f-gen driven snow
overspreading the area through Tuesday afternoon. The GFS and CMC
remain a bit drier still, although we're noting quite a few more
GEFS members squeezing out accumulating snowfall than last night.
Given the lingering uncertainties, the blended offering of high-
end chance PoPs looked okay at this range, with p-type being all
snow in the newly-minted cP airmass. Higher snow to liquid ratios
suggest some minor snowfall accumulations (perhaps around an inch
or two) will be possible into Tuesday evening.

A slight moderating trend will be seen into the end of the week,
with a few additional chances for precipitation heading into the
weekend. Global guidance continues to suggest--fairly strongly--
that an amplified system will develop across the central CONUS
towards the very end of the week/early next weekend, although
where we are in relation to the baroclinic zone remains to be
seen. At least some potential for mixed precipitation/snow exists
at the tail end of the forecast.

Carlaw

&&

.AVIATION...
For the 12Z TAFs...

Aviation weather concerns this period consist of:

* Lingering LIFR to VLIFR cigs/vsbys early this morning
* Eventual northeast and east wind shift this evening and
  overnight
* Developing gusty southeast winds very late tonight, and moreso
  Sunday morning
* Timing the development of showers later Sunday morning. Non-zero
  potential for isolated TS into Sunday afternoon
* Low chance for brief -FZRA or PL mainly INVOF RFD just outside
  the current TAF window

A tenacious area of LIFR to VLIFR fog/stratus is finally making a
more concerted southward push with the arrival of subtly enhanced
flow just off the surface. The entrenched low clouds will take a
bit to fully scatter and clear the region, and have delayed this
process a bit with the 12z TAFs. By mid-morning the expectation is
for the majority of this lower cloud cover and fog to have pushed
south and west of the terminals.

VFR cigs will develop through the morning and afternoon but no
precipitation is expected. Winds will trend northeast and
easterly this evening and overnight and will eventually become
gusty as a strong low-level jet noses in overhead. Best estimate
on southeasterly wind gust development is towards 12z on Sunday.
Gusts into the 25 to possibly 30 kt range are possible through the
end of the ORD/MDW extended TAFs. Cigs will lower rapidly late
Sunday morning and afternoon along with the arrival of the next
round of precipitation. At this time, it appears -SHRA may hold
off until after about 16z (possibly even later than that), with
cigs lowering to low-MVFR and possibly IFR into Sunday afternoon.

Surface wetbulb temperatures will be close to freezing Sunday
morning, but the latest indications are that precipitation will
start late enough to allow temperatures to warm sufficiently to
preclude frozen precipitation at ORD/MDW. The threat for some
brief -FZRA (or PL given the presence of some convective
instability) may be a bit higher INVOF RFD and possibly DPA as
precipitation initially develops, probably in the 14-16z time
window, but temperatures will be warming with time. Finally,
while the potential is low (<10%), a few embedded TS will be
possible into early Sunday afternoon.

Carlaw

&&

.MARINE...
Issued at 344 AM CST Sat Dec 4 2021

A deep area of low pressure will develop Sunday and move across
the Great Lakes bringing a period of gales to the nearshore
waters. There appear to be two time periods favoring the
potential for gales: the first being late Sunday morning and
afternoon and the second, featuring the strongest winds, late
Sunday evening and persisting through Monday.

For the first period on Sunday, south to southeast gales to 35 kt
are possible, mainly Sunday afternoon. There may be a brief break
in the winds early Sunday evening before winds sharply increase
out of the west and northwest with the passage of a powerful cold
front. Gales to 40 to possibly 45 kt are expected from late Sunday
evening/overnight through Monday afternoon. Winds are expected to
ease fairly quickly through Monday evening.

Carlaw

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...IN nearshore waters until 3 PM Saturday.

     Gale Watch...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...10 AM
     Sunday to 6 PM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Dec 4, 9:58 AM CST, 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
958 AM CST Sat Dec 4 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-051600-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
958 AM CST Sat Dec 4 2021 /1058 AM EST Sat Dec 4 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Limited Non Thunderstorm Wind Risk.
Monday...
  Elevated Non Thunderstorm Wind Risk.
Tuesday...
 Limited Snow Risk.

DISCUSSION:

West to northwest winds may gust up to 45 to 50 mph late Sunday
night and Monday.

A much colder airmass will overspread the region Monday night,
and wind chill values may dip into the single digits below zero
across parts of northern Illinois by early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-051600-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
958 AM CST Sat Dec 4 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

 Hazardous conditions for small craft for the Indiana nearshore.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday and Monday...
 Gale force winds and very hazardous waves are likely.

Doom

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 10:49 PM CSTDense Fog AdvisoryLOTBoone, DeKalb, Kane, Lake, Lee, McHenry and 2 more3 hr
Dec 4, 3:15 AM CSTGale WatchLOT24 hr
Dec 4, 6:13 AM CSTDense Fog AdvisoryLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more3 hr

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.